Sharp Remez type inequalities of various metrics with non-symmetric restrictions on functions

Keywords: Sharp Remez type inequality of various metric, a class of functions with given comparison function, Sobolev class of functions, polynomial

Abstract

UDC 517.5

For any $p\in (0, \infty],$ $\omega > 0,$ $\beta \in (0, 2 \omega)$, and arbitrary measurable set $B \subset I_d := [0, d],$ $\mu B \le \beta,$ we obtain the sharp inequality of Remez type
$$
\|x_{\pm}\|_\infty \le
\frac{\|(\varphi+c)_{\pm}\|_\infty}{\|\varphi+c\|_{L_p(I_{2\omega}
\setminus B^c_y)}} \left\|x \right\|_{L_{p} \left(I_d \setminus B
\right)}
$$
on the set $S_{\varphi}(\omega)$ of $d$-periodic functions $x$ having zeros with given the sine-shaped $2\omega$-periodic comparison function $\varphi$, where $c\in [-\|\varphi\|_\infty, \|\varphi\|_\infty]$ satisfies the condition
$$
\|x_{+}\|_\infty \cdot
\|x_{-}\|^{-1}_\infty = \|(\varphi+c)_{+}\|_\infty \cdot
\|(\varphi+c)_{-}\|^{-1}_\infty ,
$$
$B^c_y:=\{t\in [0, 2\omega]:|\varphi(t)+c| > y \}$ and $y$ is such that $\mu B^c_y = \beta$.

In particular, we obtain such type inequalities on the Sobolev sets of periodic functions and on the spaces of trigonometric polynomials and splines with given quotient $\|x_{+}\|_\infty / \|x_-\|_\infty$.

References

B. Bojanov, N. Naidenov, An extension of the Landau-Kolmogorov inequality. Solution of a problem of Erdos, J. Anal. Math., 78, 263 – 280 (1999) https://doi.org/10.1007/BF02791137

A. Kofanov, Точные верхние грани норм функций и их производных на классах функций с заданной функцией сранения (Russian) [[Tochny`e verkhnie grani norm funkczij i ikh proizvodny`kh na klassakh funkczij s zadannoj funkcziej sraneniya]], Ukr. mat. zhurn., 63, № 7, 969 – 984 (2011)

E. Remes, Sur une propriete еxtremale des polynomes de Tchebychef, Zap. Nauk.-doslid. in-tu matematiki j mekhaniki ta kharkiv. mat. t-stva, ser .4, 13, вип. 1, 93 – 95 (1936)

M. I. Ganzburg, On a Remez-type inequality for trigonometric polynomials, J. Approxim. Theory, 164, 1233 – 1237(2012) https://doi.org/10.1016/j.jat.2012.05.006

E. Nursultanov, С. Tikhonov, A sharp Remez inequality for trigonometric polynomials, Consr. Approxim., 38, 101 – 132 (2013) https://doi.org/10.1007/s00365-012-9172-0

P. Borwein, T. Erdelyi, Polynomials and polynomial inequalities, Springer, New York (1995) https://doi.org/10.1007/978-1-4612-0793-1

M. I. Ganzburg, Polynomial inequalities on measurable sets and their applications, Consr. Approxim., 17, 275 – 306 (2001) https://doi.org/10.1007/s003650010020

S. Tikhonov, P. Yuditski, Sharp Remez inequality // https://www.researchgate.net/publication/327905401.

A. Kofanov, Точные неравенства типа Ремеза для дифференцируемых периодических функций, полиномов и сплайнов (Russian) [[ Tochny`e neravenstva tipa Remeza dlya differencziruemy`kh periodicheskikh funkczij, polinomov i splajnov]], Ukr. mat. zhurn., 68, № 2, 227 – 240 (2016).

A. E. Gajdabura, V. A. Kofanov, Точные неравенства разных метрик типа Ремеза на классах функций с заданной функцией сравнения (Russian) [[Tochny`e neravenstva razny`kh metrik tipa Remeza na klassakh funkczij s zadannoj funkcziej sravneniya ]], Ukr. mat. zhurn.., 69, № 11, 1472 – 1485 (2017).

V. A. Kofanov, Неравенства разных метрик для дифференцируемых периодических функций (Russian) [[Neravenstva razny`kh metrik dlya differencziruemy`kh periodicheskikh funkczij]], Ukr. mat. zhurn.,67, № 2, 207 – 212 (2015).

V. A. Kofanov, Точные неравенства разных метрик типа Ремеза для дифференцируемых периодических функций, полиномов и сплайнов (Russian) [[Tochny`e neravenstva razny`kh metrik tipa Remeza dlya differencziruemy`kh periodicheskikh funkczij, polinomov i splajnov]], Ukr. mat. zhurn., 69, 2, 173 – 188 (2017).

N. P. Korneĭchuk, V. F. Babenko, A. A. Ligun,Èкстремальные свойства полиномов и сплайнов(Russian) [[Extremal properties of polynomials and splines]] ``Naukova Dumka'', Kiev, (1992) 304 pp. ISBN: 5-12-002210-3 (1992).

A. N. Kolmogorov, О неравенствах между верхними гранями последовательных производных функции на бесконечном интервале(Russian) [[O neravenstvakh mezhdu verkhnimi granyami posledovatel`ny`kh proizvodny`kh funkczii na beskonechnom intervale]], Izbr. trudy`. Matematika, mekhanika, Nauka, Moskva (1985) 252 – 263

V. F. Babenko, V. A. Kofanov, S. A. Pichugov, Comparison of rearrangements and Kolmogorov – Nagy type inequalities for periodic functions, Approximation Theory: A volume dedicated to Blagovest Sendov (B. Bojanov, Ed.), Darba,Sofia (2002), p. 24 – 53.

N. P. Kornejchuk, V. F. Babenko, V. A. Kofanov, S. A. Pichugov, Неравенства для производных и их приложения (Russian) [[Neravenstva dlya proizvodny`kh i ikh prilozheniya]], Nauk. dumka, Kiev (2003).

V. M. Tikhomirov, Поперечники множеств в функциональных пространствах и теория наилучших приближений(Russian) [[Poperechniki mnozhestv v funkczional`ny`kh prostranstvakh i teoriya nailuchshikh priblizhenij ]], Uspekhi mat. nauk, – 15, vy`p. 3, 81 – 120 (1960).

Published
15.07.2020
How to Cite
KofanovV. A., and PopovichI. V. “Sharp Remez Type Inequalities of Various Metrics With Non-Symmetric Restrictions on Functions”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 72, no. 7, July 2020, pp. 918-27, doi:10.37863/umzh.v72i7.2352.
Section
Research articles